MAUDE Adverse Event Report: STERILMED, INC. CABLE INTERFACE CARTO 3 SYSTEM SPLIT HANDLE; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STERILMED, INC. CABLE INTERFACE CARTO 3 SYSTEM SPLIT HANDLE; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Catalog Number BIOD134401
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation on 20-may-2025.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a reprocessed cable interface carto 3 system split handle and during pre-op, the handle of the cable was dirty which was seen through the sterile packaging.The substance looks like betadine.The primary plastic packaging was not opened, since the device did not look clean.There was no physical damage to the package observed.There was no patient consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation ablation procedure with a reprocessed cable interface carto 3 system split handle and during pre-op, the handle of the cable was dirty which was seen through the sterile packaging.The substance looks like betadine.The device was returned to sterilmed for further evaluation.A sterile reprocessed cable interface carto 3 system split handle was received, contained inside the sterile pouch.A visual inspection was performed, and in the connector an unknown dried substance was found.The physical mark on the device indicated it had been reprocessed two (2) times.Fourier transform infrared spectroscopy (ft-ir) test was performed.The foreign liquid was extracted from the surface using precision instruments and subjected to infrared spectroscopy without any further preparation.The analysis indicated that the foreign substance primarily exhibits vibrations characteristic of epoxy-based materials.A comparison test was the final step in the ft-ir analysis, showing minor differences between the spectra.However, the predominant epoxy vibrations were confirmed, indicating that the liquid is largely composed of epoxy-based material.The ir spectrum of the liquid revealed an epoxy-based composition, albeit with slight variations.However, the source and cause of these materials' presence in the product are still unknown.A device history record (dhr) was performed, and no internal actions were identified.The customer complaint was confirmed during the device inspection.As a result, an internal action was formally documented to address this issue, and a thorough investigation will be conducted to identify the root cause and implement appropriate corrective actions.This issue is being addressed through sterilmed¿s quality system and actions are being taken on the supplier¿s side.Correction to d1.Brand name to na.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
CABLE INTERFACE CARTO 3 SYSTEM SPLIT HANDLE
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22108387
Report Number2134070-2025-00007
Device Sequence Number8149870
Product Code NLH
UDI-Device Identifier10888551006231
UDI-Public(01)10888551006231(17)260108(10)2222175
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2026
Device Catalogue NumberBIOD134401
Device Lot Number2222175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown